How to Quit Finasteride After 10 Years

I’ve been taking finasteride for over a decade. While it slowed my hair loss, it’s now at the point where I’m no longer happy with what I have, especially in the crown area. I was side effects free for the most part early on, but over time and distinctly this last year, the mental fog became noticeable and my libido has also taken a pretty big hit to the point of being a problem. It’s time to throw in the towel and buzz shave. So for those who have quit themselves or looked into it, is there an ideal way to come off the drug? Is cold turkey fine or should I space out doses to every other day to every third etc? I use Proscar split into 4ths but have been off for about 10 days due to prescription running out. I am getting some aches in the junk as a result.

If you stop the finasteride now, after 10 years, you will not only lose all of the gains you had over 10 years but all of the hair you would have lost in that same time period. Maybe your libido is lower because you are aging, not from the finasteride. Stopping it for 3 weeks might give you that answer.

Get a virtual consultation with Dr. William Rassman and Dr. Jae Pak for hair loss options. You can learn more by scheduling an appointment.

Reader Comments0

Leave a Comment

Want to join the discussion? Feel free to contribute! Note: We do not tolerate offensive language or personal attacks to other readers. Marketing links or commercial advertisements will be deleted.

Leave a Reply

Your email address will not be published. Required fields are marked *

+ =